Hey guys i seen the doc on tuesday and she said instead of taking the .5 tablet (generic klonopin) twice a day i should start off with splitting the pill and taking half in the morning and half at night. so, so far i have taken 2 pills and one half which brings me here to thursday night.
I was wondering
1. has anyone started on this lower dosage and had any affect?
2. if yes do you have any idea how long it takes at this dosage for an affect to be felt?
Klonopin can be very effective in relieving anxiety. I've been relying on it for ten years now. Unfortunately, for me at least, the effect is only temporary. My anxiety is usually greatly diminished within 20 minutes of a dose. But several hours later, the anxiety may return with a vengeance. And the mornings are sometimes unbearable. Like waking up with a hangover. It never used to be this way. I started taking klonopin for occasional panic attacks, not severe anxiety.
If I were just now being prescribed a benzodiazepine for the first time, I'd discuss the benefits and drawbacks very carefully with my doctor. How long do you plan to take these pills? Weeks? Months? Years?
What happens when the .5 daily does isn't doing the trick? How much do you increase in the future? 2 pills a day? 4? 10?
I never asked these kind of questions. I wish I had.
I'm interested in your comment about tolerance. The sources I've found all suggest that tolerance is likely to occur...
I'm new on the board so don't know if it's kosher to link or quote other medical sites. But I've got two right now that are saying just the opposite. If you go to epilepsy.com they state that klonopin has a 'high-degree' of tolerance and the the dosage must be increased over time to maintain anti-convulsive effectiveness. They also warn that side-effects may also increase over extended periods of use. I've found nothing to indicate that tolerance is rare.
Good questions about dosing... I've always taken the klonopin 'as needed' and my doctors have been fully aware of this fact. From what I've read online after your last post, it seems I now have another complaint to add to my list. =)
But putting aside my personal use of the drug... I still find that the reliable online sites support the idea that klonopin tolerance is the exception, not the rule. I've checked about five different sites... including consumer drug sites. The only site I discovered that insists there is little tolerance is a blogger.
Do you have a source for the tolerance issue? I'm not trying to be argumentative. I simply don't understand why the discrepancy.
I'm impressed with your knowledge. And I appreciate your explanation. I try not to pay attention to the 'horror' stories, which is why I've avoided message board forums in general. But I've found this one, so far, to be a refreshing exception.
I try to limit my resource material to reliable medical sites. Of course, as a layman I'm always prone to misunderstanding or misinterpreting the information. And while epilepsy.com discusses the tolerance of klonopin, they don't go into the detailed dosage differences you've provided above... which are helpful in understanding the issue.
I think you can understand the frustration I'm feeling right now, though. For it took me less than 10 minutes to understand the issue once I read your post and did a little quick follow-up research. Meanwhile... my doctors have failed to convey the importance regular dosing to me in ten years of visits. I'm not saying it was never discussed. I'm saying they 'didn't convey the importance.' Frustration doesn't even begin to explain this.
I just started taking clonazepam Thursday, .25 in the morning and .25 at night. I have suffered with GAD, SAD, anxiety, and panic (to a lesser extent) since my early 20's. I have taken every SSRI known to man, with little benefit. I also have been scared to use a benzo because of the horror stories; however, the GAD has gotten so bad the last two months that I am on a medical leave from work, and desperate to find something that will work. In true GAD fashion, I have a bunch of questions that I am looking for help with:
1) will the fatigue, lethargy, and blah feeling go away that I am experiencing? it has been only 3 days...
2) should I go to .5 b.i.d. even if feeling somewhat better in the next couple of weeks? will the fatigue etc. return (presuming it goes away?)
3)Is this something that can be a lifelong venture for me? You hear the horror stories of long-term benzo use, but I have an uncle who is very successful and has used a low dose of xanax for the last 25 years every day of his life due to issues similar to mine. I am curious on your perspective.
I am just scared at this point. I am fairly successful myself, have a beautiful and supporting wife and two great kids. I just want relief and to get better. Thanks.
thats interesting that you have felt an affect from the .25 over 3 days. i took that does for 3 days aswell and now i am taking .5mg over the last day and a half and hav felt nothing at all. i hope it works !
considering i am like you i have taken every anti-depressant known to man and NOTHING has had any affect whatsoever . good or bad. it was like they were all placebos
I'm new and it looks like I need to send this to one poster... I didn't see any mention of the drowsyness from klonipin (klonopin). I got the presciption for anxiety a while ago but found I couldn't take it except to fall asleep at night on an as needed basis. I have a new doc and he prescribed the .25 wafers 2x a day. He says my body will acclimate and the sleepiness will desist. In any case, I have an issue right now that I don't think any guns are big enough to make a difference. I'm just sitting here freaking out and feeling sleepy at the same time!
i'm far from an expert but i hear these benzos tend to cause drowsiness and once you find the dosage that your body can handle it possibly settles in a bit with u
i was prescribed seroquel for a month and had feelings like that. it made me sooo sleepy i had to sleep. and it was ****. i would be in this zone for awhile and then say if my dad walked in and said something i would kinda like jump. i think it has still made me alittle flinchy till this day
someone else with experience to ur symptoms will have a better answer for you tho sorry i am not much help
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.